Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 10, 2021, 12:33 AM CDT for 4 counties in Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 12:33 AM CDT (05:33 UTC)
- Expired
- Jul 10, 2021, 1:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
867
WWUS83 KDDC 100533
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1233 AM CDT Sat Jul 10 2021
KSZ063-064-075>078-085-100600-
Gray KS-Finney KS-Hodgeman KS-Stevens KS-Grant KS-Haskell KS-Ford KS-
1233 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORD...SOUTHERN
FINNEY...SOUTHEASTERN GRANT...SOUTHWESTERN HODGEMAN...NORTHEASTERN
STEVENS...CENTRAL GRAY AND HASKELL COUNTIES UNTIL 100 AM CDT...
At 1232 AM CDT, Doppler radar was tracking strong winds from a
thunderstorm outflow boundary from along a line extending from
Jetmore to 6 miles south of Charleston to near Hickok. Movement was
south at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Dodge City, Cimarron, Sublette, Satanta, Montezuma, Jetmore,
Copeland, Ingalls, Tice, Ryus, Howell and Hickok.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Kansas.
LAT...LON 3759 10134 3781 10056 3817 9983 3792 9977
3754 10050 3735 10119
TIME...MOT...LOC 0532Z 348DEG 27KT 3809 9990 3777 10055 3757 10125
$$
TATROWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:04 AM CDT, 29 minutes earlier.
Area forecast discussion, Jul 10, 12:04 AM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1204 AM CDT Sat Jul 10 2021 ...Updated aviation section... .SHORT TERM...(This evening through Saturday) Issued at 346 PM CDT Fri Jul 9 2021 Mid to late afternoon temperatures ranged from 98 to 102F across much of southwest Kansas with highest heat indices up along I-70 where dewpoints were in the upper 60s. The heat index was at or just under the 105F Heat Advisory criteria along I-70. As such, we will continue to let the heat index headline ride through expiration. The next weather concern on the agenda will be late evening/night thunderstorm potential. Strong/severe thunderstorms were already developing across the Cheyenne Ridge region, and this activity will continue to expand in coverage and move southeast through the evening. One or two MCSs will likely continue through the late night hours, with the southernmost MCS pushing into the west central/southwest Kansas region sometime after 9 PM CDT (02Z) or so. Increased mid level temperatures farther south will be the primary inhibiting factor for a long lived MCS down as far south as our forecast area, with the exception of I-70 corridor east, deeper into central Kansas. A fairly strong cold front will follow the MCS activity overnight, which will push quickly south across western Kansas early Saturday morning. This front will knock back temperatures at least 10 degrees for most areas with the exception of far south central Kansas. The next round of surface-based thunderstorm activity along/ahead of the cold front tomorrow will begin fairly close to southeastern Barber County. Some of the CAMs suggest some post-frontal convection as well, however there is quite a bit of uncertainty in this development. The latest forecast will carry some 20-30 POPs in the far east for this possibility, and these POPs may need to be refined as confidence increases in post-frontal convection. .LONG TERM...(Saturday night through Friday) Issued at 346 PM CDT Fri Jul 9 2021 The late weekend/early next week portion of the Long Term looks fairly quiet with below normal temperatures behind this latest storm system, which will close off into a fairly impressive upper low across the Mississippi Valley. This will keep southwest Kansas dry, fairly cool (by mid-summer standards), and stable. Eventually by mid- week, the summer subtropical ridge will try to build back, only to become squashed again by another shortwave trough across the Northern Rockies and Plains. This system will bring another cold front down by late Wednesday or Thursday providing an increased chance for thunderstorm activity. Tuesday and/or Wednesday would likely be the hottest days of the week before the next storm system comes through. It does not appear we will be entering any extended hot pattern anytime soon, though. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1201 AM CDT Sat Jul 10 2021 A few thunderstorms will be possible across the GCK and DDC terminal for the next few hours. Otherwise expect VFR conditions. A cold front will move through the area this morning shifting winds to the north. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 89 63 88 / 30 20 0 0 GCK 68 86 59 85 / 40 0 0 0 EHA 68 86 61 85 / 20 0 10 0 LBL 70 88 61 87 / 20 0 0 0 HYS 71 86 61 83 / 40 20 0 0 P28 73 90 66 88 / 20 40 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Hovorka_42
Hazardous weather outlook, Jul 9, 3:26 AM CDT, 21 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 326 AM CDT Fri Jul 9 2021 KSZ030-031-043>046-061>066-074>081-084>090-100830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 326 AM CDT Fri Jul 9 2021 /226 AM MDT Fri Jul 9 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A heat advisory is in effect for northern Kansas. See the latest urgent weather message for more details. A slight chance of thunderstorms will be possible across northern Kansas tonight. The strongest storms will be capable of producing hail around an inch and winds above 60 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible across central Kansas Saturday afternoon into the evening hours. The strongest storms will be capable of producing hail around an inch and winds above 60 mph. A chance of thunderstorms will be possible during the mid to late part of next week. It is to early to tell if any of these storms will become severe. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday No hazards. * Monday No hazards. * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 9, 11:54 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1154 PM CDT Fri Jul 9 2021
KSZ061-062-075-100530-
Kearny KS-Hamilton KS-Grant KS-
1154 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON...KEARNY...
SOUTHWESTERN FINNEY AND NORTHEASTERN GRANT COUNTIES UNTIL 1230 AM
CDT/1130 PM MDT/...
At 1154 PM CDT/1054 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles south of Leoti to
7 miles east of Kendall to 12 miles north of Johnson City. Movement
was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lakin, Syracuse, Deerfield and Kendall.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for southwestern Kansas.
LAT...LON 3826 10165 3826 10111 3773 10110 3774 10183
3805 10185
TIME...MOT...LOC 0454Z 293DEG 30KT 3827 10137 3796 10141 3775 10170
TATROSpecial weather statement, Jul 9, 11:56 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1156 PM CDT Fri Jul 9 2021
KSZ044-045-063-064-077-100530-
Gray KS-Finney KS-Hodgeman KS-Lane KS-Ness KS-
1156 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY...CENTRAL
FINNEY...SOUTHWESTERN NESS...NORTHWESTERN HODGEMAN...SOUTHEASTERN
LANE AND NORTHWESTERN GRAY COUNTIES UNTIL 1230 AM CDT...
At 1156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Beeler to near Deerfield.
Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Garden City, Holcomb and Kalvesta.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern and west central Kansas.
LAT...LON 3821 9972 3793 10041 3782 10109 3801 10110
3834 10018
TIME...MOT...LOC 0456Z 280DEG 51KT 3831 10022 3800 10108
TATROLocal storm report, Jul 10, 12:08 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1208 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 1 N SYRACUSE 38.00N 101.75W
07/09/2021 M60 MPH HAMILTON KS AWOS
AWOS STATION K3K3 SYRACUSE.
&&
RBLocal storm report, Jul 10, 12:09 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1209 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 1 N SYRACUSE 38.00N 101.75W
07/09/2021 M60 MPH HAMILTON KS AWOS
AWOS STATION K3K3 SYRACUSE.
&&Local storm report, Jul 10, 12:23 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1223 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND GST 2 N LAKIN 37.97N 101.25W
07/10/2021 M61 MPH KEARNY KS PUBLIC
REPORTED AT LAKIN AIRPORT.
&&
RBSpecial weather statement, Jul 10, 12:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1233 AM CDT Sat Jul 10 2021
KSZ063-064-075>078-085-100600-
Gray KS-Finney KS-Hodgeman KS-Stevens KS-Grant KS-Haskell KS-Ford KS-
1233 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORD...SOUTHERN
FINNEY...SOUTHEASTERN GRANT...SOUTHWESTERN HODGEMAN...NORTHEASTERN
STEVENS...CENTRAL GRAY AND HASKELL COUNTIES UNTIL 100 AM CDT...
At 1232 AM CDT, Doppler radar was tracking strong winds from a
thunderstorm outflow boundary from along a line extending from
Jetmore to 6 miles south of Charleston to near Hickok. Movement was
south at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Dodge City, Cimarron, Sublette, Satanta, Montezuma, Jetmore,
Copeland, Ingalls, Tice, Ryus, Howell and Hickok.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Kansas.
LAT...LON 3759 10134 3781 10056 3817 9983 3792 9977
3754 10050 3735 10119
TIME...MOT...LOC 0532Z 348DEG 27KT 3809 9990 3777 10055 3757 10125
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:37 PM CDT | Special Weather Statement | DDC | Scott | 38 min |
| Jul 9, 10:59 PM CDT | Special Weather Statement | DDC | Scott | 31 min |
| Jul 9, 11:12 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 48 min |
| Jul 9, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Lane, Scott | 57 min |
| Jul 9, 11:33 PM CDT | Special Weather Statement | DDC | Ness | 27 min |
| Jul 9, 11:54 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 36 min |
| Jul 9, 11:56 PM CDT | Special Weather Statement | DDC | Finney | 34 min |
| Jul 10, 12:01 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 44 min |
| Jul 10, 12:07 AM CDT | Areal Flood Advisory | DDC | Scott | 4 hr |
| Jul 10, 12:23 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Kearny | 52 min |
| Jul 10, 1:09 AM CDT | Special Weather Statement | DDC | Gray | 66 min |
| Jul 10, 1:21 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 39 min |
| Jul 10, 1:26 AM CDT | Special Weather Statement | DDC | Ford | 64 min |
| Jul 10, 1:45 AM CDT | Special Weather Statement | DDC | Finney, Lane, Scott | 45 min |
| Jul 10, 2:29 AM CDT | Special Weather Statement | DDC | Finney | 31 min |
| Jul 10, 2:37 AM CDT | Special Weather Statement | DDC | Ford | 38 min |
| Jul 10, 2:58 AM CDT | Special Weather Statement | DDC | Finney | 32 min |
| Jul 10, 3:15 AM CDT | Special Weather Statement | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 45 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | DDC | Haskell | 33 min |
| Jul 10, 3:38 AM CDT | Special Weather Statement | DDC | Finney | 37 min |
| Jul 10, 4:00 AM CDT | Special Weather Statement | DDC | Meade, Seward | 30 min |
| Jul 10, 4:34 AM CDT | Special Weather Statement | DDC | Haskell | 41 min |
| Jul 10, 6:55 AM CDT | Special Weather Statement | DDC | Meade | 35 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.